Lightning, San Bernardino
- When
- December 27, 12:44 PM PST
- Where
- San Bernardino County, San Bernardino
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 34.130, -117.300
Lightning caused damage to three homes in San Bernardino.
Lightning struck a palm tree in a San Bernardino neighborhood. The lightning bolt traveled down the palm tree, split the tree in two, and then traveled into the ground where it damaged some gas and water lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Lightning struck a palm tree in a San Bernardino neighborhood. The lightning bolt traveled down the palm tree, split the tree in two, and then traveled into the ground where it damaged some gas and water lines. The thunder was severe enough to break the windows in three of the surrounding homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 27, 9:30 AM PST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST WED DEC 27 2006 .SYNOPSIS...A COLD FRONT WILL MOVE EAST OF SOUTHWEST CALIFORNIA BY MID DAY. SHOWERS AND GUSTY WINDS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING. THE SNOW LEVEL WILL LOWER TO AROUND 5000 FEET. STRONG OFFSHORE FLOW WILL DEVELOP THURSDAY WITH DAMAGING WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WEAKER OFFSHORE FLOW WILL CONTINUE FRIDAY THROUGH NEW YEARS DAY WITH WARMER DAYS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-FRIDAY)... EQUIPMENT OUTAGES...KSOX WSR-88D...ETR 12/28/2006 1400 PST. THE COLD FRONT RACED ACROSS SOUTHWEST CALIFORNIA THIS MORNING... EXPECT IT TO BE EAST OF FORECAST AREA BY NOON. RAINFALL AMOUNTS SO FAR AROUND A QUARTER INCH. A COOL MOIST AND UNSTABLE AIR WILL BE IN PLACE FOR THE REMAINDER OF THE DAY. COUPLED WITH DIURNAL HEATING AND UPPER LEVEL DYNAMICS...KEEPING MENTION OF SHOWERS AND THUNDERSTORMS INTO THE EARLY EVENING HOURS OVER SOUTHWEST CALIFORNIA SEEMS PRUDENT. THE AXIS OF THE STRONG MID/UPPER LEVEL NW JET IS TRANSLATING SOUTHEASTWARD AROUND 35 KNOTS...EXTRAPOLATION PUTS IT OVER SOUTHEAST CALIFORNIA AROUND 1800 PST. ONSHORE PRESSURE GRADIENTS AROUND 10 MB AND LATEST MODEL RUN SUPPORTED ISSUING WIND ADVISORIES FOR COAST AND INLAND VALLEYS TODAY. MOUNTAIN WAVE ACTIVITY OVER MOUNTAINS/DESERTS ALSO SUPPORTS ADVISORIES THERE. HIGH WIND WARNINGS OVER SAN BERNARDINO COUNTY MOUNTAINS/DESERTS CURRENTLY LOOK A LITTLE OVER FORECAST...BUT LATEST WIND PROGRAM CONTINUES GUSTS 60+ MPH OVER HIGH DESERTS THROUGH THIS AFTERNOON...SO WILL LET RIDE. WIND VEERING TO NORTH TONIGHT AND INCREASING ON THURSDAY. LATEST WIND GUIDANCE IS GUSTS AROUND 70 MPH IN THE WIND PRONE LOCATIONS. THIS WILL BE A COLD SANTA ANA WIND EVENT WITH LITTLE TO NO WARMING EXPECTED. THE WINDS WILL SLOWLY DECREASE FRIDAY AS THE HIGH PRESSURE RIDGE MOVES EASTWARD. .LONG TERM (SATURDAY-TUESDAY) FROM EARLIER DISCUSSION...HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND FOR FAIR WEATHER AND WARMER DAYS. A WEAK TROUGH WILL BRING MORE CLOUDS AND COOLING MON FOLLOWED BY RIDGING AND WEAK OFFSHORE FLOW AGAIN TOWARD THE MIDDLE OF NEXT WEEK. && .AVIATION... A FEW SHOWERS ARE POSSIBLE AFTER THE PASSAGE OF THE COLD FRONT THIS MORNING. CEILINGS WILL BE AT 2500 FEET OR HIGHER AND VISIBILITY WILL BE P6SM THE REST OF THE DAY AND TONIGHT...EXCEPT LOCALLY LOWER IN SHOWERS. ISOLATED THUNDERSTORMS ARE ALSO REMOTELY POSSIBLE THE REST OF THE DAY. ALL SHOWERS WILL END BY EARLY EVENING. WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THIS EVENING WITH WEST WINDS OF 15 TO 25 KNOTS AT LOWER ELEVATIONS WEST OF THE MOUNTAINS...25 TO 35 KNOTS IN THE MOUNTAINS...AND 20 TO 30 KNOTS IN THE DESERTS...WITH HIGHER GUSTS. THE STRONG ONSHORE WINDS WILL GENERATE AREAS OF MODERATE TO SEVERE TURBULENCE BELOW 10000 FEET IN THE DESERTS AND ON THE DESERT SLOPES OF THE MOUNTAINS. WINDS WILL BECOME NORTHERLY TONIGHT WITH STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS DEVELOPING THROUGH AND BELOW PASSES AND CANYONS AFTER MIDNIGHT WITH GUSTS TO 45 KNOTS. THIS WILL GENERATE MODERATE TO SEVERE TURBULENCE BELOW 10000 FEET...ESPECIALLY SOUTH OF THE SAN BERNARDINO MOUNTAINS. THE STRONG NORTHERLY OFFSHORE WINDS WILL CONTINUE THURSDAY MORNING...DECREASING THURSDAY AFTERNOON. && .MARINE... A LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS TODAY... PEAK TONIGHT...AND GRADUALLY DECREASE THURSDAY AND THURSDAY NIGHT WITH PEAK HEIGHTS IN THE OUTER COASTAL WATERS AROUND 13 FEET. COMBINED WITH STRONG NORTHWEST WINDS BEHIND A STRONG PACIFIC COLD FRONT...THIS WILL CREATE VERY HAZARDOUS BOATING CONDITIONS THROUGH TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM FOR APPLE AND LUCERNE VALLEYS AND SAN BERNARDINO COUNTY MOUNTAINS. WIND ADVISORY UNTIL 7 PM FOR ORANGE COUNTY...SAN DIEGO COUNTY...INLAND EMPIRE...MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTY. HIGH WIND WATCH 4 AM-10 PM THURSDAY FOR SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS THURSDAY. GALE WARNING TODAY IN THE OUTER WATERS. SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS THROUGH THURSDAY. HIGH SURF ADVISORY THROUGH THURSDAY. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...MILLER SHORT TERM/WARNINGS...SMALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 AM PST WED DEC 27 2006 CAZ042-043-CAZ048-050-055>058-060>062-PZZ750-775-280000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 730 AM PST WED DEC 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FAST MOVING PACIFIC SYSTEM WILL BRING INCREASING SWELL AND WINDS TO THE COASTAL WATERS...INCREASING SURF WITH A HIGH RISK OF RIP CURRENTS TO THE BEACHES...AND STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. A HIGH WIND WARNING IS IN EFFECT FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND APPLE AND LUCERNE VALLEYS. A WIND ADVISORY IS IN EFFECT FOR THE INLAND EMPIRE...ALL OF ORANGE COUNTY INCLUDING THE SANTA ANA MOUNTAINS...ALL OF SAN DIEGO COUNTY FROM THE COAST TO THE DESERTS...THE MOUNTAINS IN RIVERSIDE COUNTY...AND THE COACHELLA VALLEY. SEE LAXNPWSGX FOR DETAILS. A GALE WARNING IS IN EFFECT EVENING FOR THE OUTER COASTAL WATERS WITH A SMALL CRAFT ADVISORY FOR THE INNER WATERS. SEE LAXMWSSGX...LAXCWFSGX AND LAXCFWSGX FOR DETAILS. THERE COULD ALSO BE ISOLATED THUNDERSTORMS TODAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG GUSTY SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS WILL OCCUR. HIGH SURF AND A HIGH RISK OF RIP CURRENTS AT THE BEACHES WILL CONTINUE. SEE LAXCFWSGX AND LAXSRFSGX FOR DETAILS. A HIGH WIND WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY FOR THE INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA/RB
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning caused damage to three homes in San Bernardino.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6685.